Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 55, NWS Melbourne, FL

July 2, 1995Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 2, 1995, 5:15 PM EDT for Saint Lucie County, Florida. It was in force for 60 min.

The area

The counties it named.

The facts

Issued
Jul 2, 1995, 5:15 PM EDT (21:15 UTC)
Expired
Jul 2, 1995, 6:15 PM EDT
In force
60 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS01 KMLB 022118 RRA
SVRMLB
FLC111-022215-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
515 PM EDT SUN JUL 2 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  615 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST FLORIDA
 
   ...ST. LUCIE COUNTY
 
...AND THE ADJACENT COASTAL WATERS OF ST LUCIE COUNTY...
 
AT 515 PM...MELBOURNE DOPPLER RADAR INDICATED A POSSIBLE SEVERE
THUNDERSTORM JUST SOUTH OF WHITE CITY...MOVING NORTH AT 10 MPH. THIS
STORM WILL MOVE INTO FORT PIERCE BY 530 PM. THIS STORM PRODUCED MARBLE
SIZED HAIL IN PORT ST LUCIE AT 505 PM.
 
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE
INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:31 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 2, 2:31 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT SUN JUL 2 1995

RW/TRW DEVELOPING SRN FA WHERE CLOUD COVER NOT AS PLENTIFUL...SHOULD
BE MORE DEVELOPMENT REST OF AFTERNOON AS MID/HIGH BKN TO OVC SKIES
GETTING A FEW MORE BREAKS OF SUN. WEAK SHORTWAVE TO MOVE ACROSS N FL
TONIGHT THEN RIDGE BUILDING ACROSS S FL THROUGH LOWER/MID LEVELS INTO
TUE. WITH SUFF LOW LEVEL MOISTURE AND LOW LEVEL RIDGE AXIS S OF
FA...STILL SHOULD SEE SCT RW/TRW DURING AFTERNOON AND EVE HOURS WITH
EVENTUAL MOVEMENT TWD E COAST. WITH MOISTURE DECREASING INTO TUES WILL
FORECAST SLIGHTLY LOWER POPS ON TUES. FORECAST FOR E COAST SEABREEZE
CONTINUES TO GIVE ME TROUBLE...ON MON WILL KEEP AREA 1 WINDS SWLY AND
THINK SRN COASTAL FA MAY BE ABLE TO COME AROUND SE DURING AFTERNOON.
WILL STAY CLOSEST TO FAN NUMBERS.

@1...VOLUSIA BREVARD INDIAN RIVER
@2...LAKE SEMINOLE ORANGE OSCEOLA
@3...OKEECHOBEE ST LUCIE MARTIN

MCO 72/91/72/93 2423
DAB 71/91/72/92 3423
MLB 72/91/73/92 3423

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:23 PM EDTSevere Thunderstorm WarningMLBMartin67 min
Jul 2, 7:43 PM EDTSevere Thunderstorm WarningMLBBrevard53 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.